# SDR 2004FA0000641

- Difficulty date: June 15, 2004
- Submitted: August 16, 2004
- Operation: General aviation
- Aircraft: N6329B
- Make and model: Cessna 182A
- Aircraft serial: 34229
- Engine: Cont O470L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 1
- Part time: 157 hours
- Stage of operation: NR
- How discovered: C
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSP, CYLINDERS NR 1 AND NR 2 WERE FOUND TO HAVE A LOW COMPRESSION AND LEAKAGE PAST THE EXHAUST VALVE.  ENGINE WAS STILL UNDER WARRANTY AND MFG WAS CONTACTED.  MFG REP SUGGESTED TO READ SB03-3 WHICH SUPERSEDES SB84-15.  SB03-3 SAYS ANY CYLINDER THAT PASSES COMPRESSION VALUE FOUND WHEN USING THE MASTER ORIFICE CAN BE RETURNED TO SERVICE REGARDLESS OF WHERE THE LEAKS WERE.  SB84-15 SAID LEAKAGE PAST ANY VALVE WAS AN UNACCEPTABLE CONDITION.  NR 1 AND NR 2 CYLINDERS WERE REMOVED, CLEANED AND MEASURED.  NR 1 EXHAUST VALVE AND GUIDE WERE FOUND TO BE BEYOND SERVICEABLE LIMITS AND WERE REPLACED WITH NEW PARTS.  THE GUIDE AND SEAT WERE FOUND NOT TO BE CONCENTRIC. GUIDE AND SEAT WERE GROUND CONCENTRIC.
